I have been reading some posts lately and it seems that if you are on Synthroid you are destined to gain weight. I read something about the T3's and the reverse T3's getting screwed up. If that is the case I am thinking of throwing my pills in the trash. I have gained about 5lbs since last November. And my appitite is out of control. Will the T3 drug help? (can't think of its name). How about all of you that are on Armour? Do you have weight problems too?
I do take vitamins ( multi, super b, extra b12, E-400 w/selenium, L-tyrosine, 5-htp 100mg., 200mg of magniusium citrate, 1000 calcium, and 2 brazil nuts) everyday. I do not take all this at once, space it out through the day and evening.
So did I read those posts right? Is there something else I should be doing?
I remember asking my Dr. when I started on synthriod if it would make me gain and she said no. Now I'm not so sure, Kygirl
Don't get scared yet, many people do well on Synthroid when they reached their optimal level. If you don't convert well you can always ask your doctor to add a small amount of T3.
I would have my doctor run new labs, FT3 and FT4 so you can see if you are optimized.
It's not synthroid that makes you gain weight, it is the fact that you have too little (or too much) hormone in your body that makes you gain----I'm on synthroid (after thyroid removal) and I haven't gained weight from it. I don't take any vitamins or anything (though I should take a multivitamin).
Ok guys you convinced me to dig the synthroid out of the trash I only went 2 days with out it. I have been doing a lot of thinking about what I might be doing to cause the hunger and came up with this,,, I took Zelnorm for constipation before it was taken off the market. So I did a lot of looking around and found magnisium citrate for my problem. I started taking it before I was put on Synthroid and just continued to take it after. Well my bowels really started working well after the start of synthroid, but I continued the magnisium. So I am wondering if I am just empting myself out too much and my body was trying to put some food back in. So I am going off the magnisium and see if I can get some control back. It is a little scary for someone who has suffered from this condition most of her life. You kind of get a little nervous at the thought of no drug to keep you going.
I will post back in a few days to let you know how it is going or not going, which ever the case may be.. Kygirl ps thanks for the support..
I wouldn't blame Synthroid, check any other meds you are on. I was on Remeron, for insomnia. I quickly gained 10lbs! also anti d's are notorious for weight gain. I know it wasn't my thyroid as I only gained it after I started the Remeron. Since being on thyroid meds I conquered my sleep issues and no more drugs!! My appetite lately is not bad at all and slowly lousing some of that weight! Had a "hyper" flux this wk and with the good weather, have pushed doing a lot more than I've done in a long time!!! I feel pretty good being on thyroid meds. ( also anti d's can slowly creep up with weight gain after many yrs, I was ok for 3 yrs then 20+ lbs !) prior to that no weight issues, but later yuk!)
Hashi's / Hypo Jan 2008
C 5-6-7 fusion
L-5 s1, discectomy, ddd, o/a, scoliosis
Hi Kindspritit,,, I am not on any type of anti depressants. The only other perscription I do is Vivelle dot .1mg. It is a bio-identical estrogen patch. I have been on it since my hystrectomy Nov. 2002. I don't think it is the problem. I think it is more that I am the problem. I have only put on 5lbs. since last Nov. And maybe it was because of Thanksgiving and Christmas. I just know I want to eat like I never did before. I just got a little nervous when I was reading some other posts on weight gain and how you were going to gain no matter what. Like I said in my earlier post, I am stopping the magnisium citrate to see if that helps. Thanks Kygirl